An Intertrigo-Like Eruption from Pegylated Liposomal Doxorubicin

October 2006 | Volume 5 | Issue 9 | Case Reports | 901 | Copyright © October 2006

Gretchen E. Korver MD PhD, Ronald Harris MD MBA, Marta J. Petersen MD

Abstract
Pegylated liposomal doxorubicin (PLD) is a chemotherapeutic agent used in the treatment of solid tumors. It has a considerably lower risk of cardiotoxicity than its parent compound, doxorubicin. PLD also has a different cutaneous side effect profile than doxorubicin, and its cutaneous toxicity can be dose limiting. We report the case of a 60-yearold woman who developed erythema and erosions in the axilla and groin while on PLD for breast cancer. Nystatin was ineffective. Biopsies revealed an interface dermatitis with epidermal dysmaturation. Bland emollients and reduction in the dose of PLD resulted in resolution of the eruption. An intertriginous eruption with histological features of epidermal dysmaturation and an interface dermatitis has been previously reported in the dermatopathology literature. This eruption appears to be a distinct cutaneous toxicity of PLD.